Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 158, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2015, 9:23 PM CDT for Chilton County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2015, 9:23 PM CDT (02:23 UTC)
- Expired
- Aug 10, 2015, 9:57 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 38 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1473 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
825
WUUS54 KBMX 110223
SVRBMX
ALC021-110330-
/O.NEW.KBMX.SV.W.0158.150811T0223Z-150811T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
923 PM CDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHILTON COUNTY IN CENTRAL ALABAMA...
* UNTIL 1030 PM CDT
* AT 923 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TALLADEGA SPRINGS TO NEAR CALERA TO NEAR
CENTREVILLE...MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CALERA...CLANTON...JEMISON...THORSBY...MAPLESVILLE...BILLINGSLEY...
PLECHER...GAP OF THE MOUNTAIN...CHILTON COUNTY MOTOR SPORTS PARK...
HIGGINS FERRY PARK...POOLES CROSSROADS...PARNELL...VERBENA...
MITCHELL LAKE...LAY LAKE DAM...LAY LAKE...ISABELLA...I 65 REST
AREA...WAXAHATCHEE CREEK AND CAMPBELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3266 8702 3284 8702 3284 8688 3307 8688
3307 8661 3306 8662 3302 8656 3302 8652
3293 8651 3291 8649 3287 8648 3286 8645
3282 8646 3275 8638 3275 8641 3272 8642
3271 8646 3271 8671 3266 8672
TIME...MOT...LOC 0223Z 345DEG 29KT 3313 8649 3303 8678 3304 8711
HAIL...<.75IN
WIND...60MPH
$$
562 follow-up statements
608
WWUS54 KBMX 110240
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 PM CDT MON AUG 10 2015
ALC021-110330-
/O.CON.KBMX.SV.W.0158.000000T0000Z-150811T0330Z/
CHILTON AL-
940 PM CDT MON AUG 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CHILTON COUNTY...
AT 939 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAY LAKE DAM TO THORSBY TO NEAR CHILTON COUNTY
MOTOR SPORTS PARK...MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CALERA...CLANTON...JEMISON...THORSBY...BILLINGSLEY...PLECHER...GAP OF
THE MOUNTAIN...CHILTON COUNTY MOTOR SPORTS PARK...HIGGINS FERRY
PARK...POOLES CROSSROADS...VERBENA...MITCHELL LAKE...LAY LAKE DAM...
LAY LAKE...ISABELLA...I 65 REST AREA...WAXAHATCHEE CREEK...
CAMPBELL...MINOOKA PARK AND LOMAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3266 8683 3278 8686 3284 8688 3307 8688
3307 8661 3306 8662 3302 8656 3302 8652
3293 8651 3291 8649 3287 8648 3286 8645
3282 8646 3275 8638 3275 8641 3272 8642
3271 8646 3271 8671 3266 8672
TIME...MOT...LOC 0239Z 344DEG 29KT 3296 8657 3291 8674 3291 8685
HAIL...<.75IN
WIND...60MPH
$$
56977
WWUS54 KBMX 110257
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
957 PM CDT MON AUG 10 2015
ALC021-110307-
/O.CAN.KBMX.SV.W.0158.000000T0000Z-150811T0330Z/
CHILTON AL-
957 PM CDT MON AUG 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR CHILTON COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3266 8683 3278 8686 3284 8688 3307 8688
3307 8661 3306 8662 3302 8656 3302 8652
3293 8651 3291 8649 3287 8648 3286 8645
3282 8646 3275 8638 3275 8641 3272 8642
3271 8646 3271 8671 3266 8672
TIME...MOT...LOC 0256Z 345DEG 29KT 3296 8657 3291 8674 3291 8685
$$
05/MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:11 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 10, 7:11 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 711 PM CDT MON AUG 10 2015 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... FIRST ITEM TO NOTE IS THAT THE MODELS APPEARED TO HAVE OVERDONE THE POPS FOR TONIGHT IN CENTRAL ALABAMA. PERHAPS THEY WERE EXPECTING MORE DEVELOPMENT MORE UPSTREAM FROM US...WHICH WOULD GET INTO (OR REMAIN WITHIN) OUR AREA AFTER 00Z. BUT BASED ON LATEST RADAR TRENDS AND VISIBLE SATELLITE IMAGERY...THE AREA NORTH AND WEST OF A LINE FROM HSV TO CBM JUST HAS A MORE STABLE LOOK TO IT. THE ONGOING (AT 20Z) CONVECTION IN THE NORTHEAST SHOULD BE WELL INTO GEORGIA BY 00Z...SO I THINK GOING WITH LIKELY POPS ANYWHERE TONIGHT IS TOO MUCH. I WILL KEEP CHANCE POPS IN FOR THE EVENING HOURS...ANTICIPATING A FEW MORE STORMS TO DEVELOP. BUT I CAN'T SEE THERE BEING MORE THAN 50 PERCENT COVERAGE AFTER 00Z. THE REMAINDER OF THE FORECAST WILL BE DOMINATED BY THE EBBING AND FLOWING OF THE POSITION AND AMPLIFICATION OF THE UPPER LEVEL RIDGE. THAT RIDGE IS FORECAST TO SLIDE A BIT TO THE WEST AND BECOME MORE AMPLIFIED THROUGH THE REST OF THIS WEEK...CAUSING A DEEPER TROUGH TO DEVELOP IN THE EASTERN STATES DOWNSTREAM FROM IT. THIS WILL IN TURN BRING TEMPS BACK DOWN TO A MORE NORMAL KIND OF HEAT LEVEL. IT WILL ALSO (AT LEAST TEMPORARILY) FORCE THE HIGHER DEW POINTS DOWN TO THE COAST...AND ALLOW SOME LOW LEVEL DRY AIR TO GET IN HERE FROM THE NORTH. BY THE TIME WE REACH THE WEEKEND...THE MODELS SHOW HINT THAT THE EASTERN STATES TROUGH MAY ACTUALLY CLOSE OFF AN UPPER LEVEL LOW ACROSS THE SOUTHEAST...WITH THE INSTABILITY ASSOCIATED WITH THE COLDER UPPER LEVEL TEMPS CAUSING SOME SHOWERS OR STORMS. /61/ && .AVIATION... 00Z TAF DISCUSSION. LINE OF STRONG THUNDERSTORMS MOVING SOUTH-SOUTHEAST ACROSS THE NORTHERN HALF OF ALABAMA. HAVE TRIED TO TIME THE ARRIVAL AT THE VARIOUS TAF SITES AHEAD OF A SURFACE FRONT. LOOK FOR A WIND SHIFT DURING THE DAY ON TUESDAY. THERE COULD BE SOME LATE NIGHT FOG DEPENDING ON HOW MUCH RAIN TERMINALS GET. 08 && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD DIMINISH TONIGHT. LOWER DEW POINTS WILL START TO WORK INTO THE AREA FROM THE NORTH ON TUESDAY...WITH SEVERAL DRY DAYS INDICATED THROUGH THE MIDDLE OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 74 90 69 88 64 / 80 30 10 0 0 ANNISTON 73 89 69 88 64 / 80 30 20 0 0 BIRMINGHAM 75 91 71 89 65 / 70 30 20 0 0 TUSCALOOSA 75 94 72 92 66 / 40 30 10 0 0 CALERA 75 91 72 90 66 / 40 30 20 0 0 AUBURN 74 90 72 91 67 / 50 50 40 10 0 MONTGOMERY 76 95 74 93 68 / 40 40 40 10 0 TROY 75 93 74 93 69 / 40 50 40 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR- BIBB-BLOUNT-BULLOCK-CHAMBERS-CHILTON-CLAY-COOSA-DALLAS-ELMORE- FAYETTE-GREENE-HALE-JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO- MARION-MONTGOMERY-PERRY-PICKENS-PIKE-RUSSELL-SHELBY-ST. CLAIR- SUMTER-TALLADEGA-TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON. && 61/08
Hazardous weather outlook, Aug 10, 8:19 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 819 PM CDT MON AUG 10 2015 ALZ011>015-017>050-120430- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 819 PM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS TO 60 MPH ARE POSSIBLE GENERALLY ALONG AND SOUTH OF A VERNON...TO JASPER...TO TALLADEGA...TO WEDOWEE LINE TONIGHT ASSOCIATED WITH A LINE OF STORMS SLOWLY MOVING SOUTHWARD THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED AT TIMES THIS EVENING. 08
In the hours before
Special weather statement, Aug 10, 7:33 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 PM CDT MON AUG 10 2015
ALZ028-029-037-038-110130-
CHAMBERS AL-TALLAPOOSA AL-RANDOLPH AL-CLAY AL-
733 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAMBERS...NORTHEASTERN
TALLAPOOSA...SOUTHEASTERN CLAY AND SOUTHERN RANDOLPH COUNTIES UNTIL
830 PM CDT...
AT 733 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EPHESUS TO 6 MILES SOUTH OF
WOODLAND TO NEAR LAKE WEDOWEE TO NEAR LINEVILLE...AND MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...LINEVILLE...ASHLAND...WEDOWEE...LAFAYETTE...STROUD...LAKE
WEDOWEE...LA FAYETTE...WADLEY...RED LEVEL...LAKEVIEW...WELCH...
CRYSTAL LAKE...RIDGE GROVE...PENTON...TRAMMEL CROSSROADS...POST OAK
FORKS...STANDING ROCK...DENSON AND ABANDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3288 8557 3329 8586 3329 8560 3332 8541
3341 8529 3290 8519
TIME...MOT...LOC 0033Z 322DEG 19KT 3338 8526 3328 8537 3326 8558 3326
8574
05/MASpecial weather statement, Aug 10, 7:44 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT MON AUG 10 2015
ALZ025-027-110115-
TALLADEGA AL-SHELBY AL-
744 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SHELBY AND
SOUTHWESTERN TALLADEGA COUNTIES UNTIL 815 PM CDT...
AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOGAN MARTIN DAM...OR NEAR CHILDERSBURG...MOVING SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...WILSONVILLE...TALLADEGA SPRINGS...
VINCENT...HARPERSVILLE...LOGAN MARTIN DAM...FAYETTEVILLE...
SYCAMORE...ALPINE...ALPINE BAY RESORT...WINTERBORO...LOGAN MARTIN
LAKE...OVERBROOK...MIGNON...GANTTS QUARRY...SYLACAUGA MUNICIPAL
AIRPORT...COUNTRY CLUB ESTATES AND VARNONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3327 8612 3319 8612 3320 8617 3311 8618
3310 8644 3338 8647 3342 8638 3340 8638
3341 8635 3344 8633 3346 8630 3347 8630
3350 8628
TIME...MOT...LOC 0044Z 330DEG 25KT 3336 8634
05/MASpecial weather statement, Aug 10, 7:52 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
752 PM CDT MON AUG 10 2015
ALZ012-110130-
LAMAR AL-
752 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR COUNTY UNTIL 830
PM CDT...
AT 752 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAMAR COUNTY AIRPORT...OR NEAR VERNON...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERNON...SULLIGENT...MILLPORT...LAMAR COUNTY AIRPORT...BLOOMING
GROVE...BEDFORD...CODY...LAMAR COUNTY PUBLIC LAKE...STAR AND
HIGHTOGY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3382 8824 3393 8811 3377 8795 3361 8795
3353 8815 3375 8825
TIME...MOT...LOC 0052Z 315DEG 13KT 3382 8813
56Special weather statement, Aug 10, 8:02 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
802 PM CDT MON AUG 10 2015
ALZ013-023-110145-
TUSCALOOSA AL-FAYETTE AL-
802 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TUSCALOOSA AND
SOUTHEASTERN FAYETTE COUNTIES UNTIL 845 PM CDT...
AT 802 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BERRY...OR 13 MILES EAST OF FAYETTE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BERRY...BANKHEAD LOCK AND DAM...BANKSTON...BOLEY SPRINGS...WINDHAM
SPRINGS...WILEY AND WHITSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3382 8758 3379 8753 3369 8753 3369 8743
3360 8742 3360 8737 3359 8737 3359 8732
3352 8732 3352 8727 3350 8726 3350 8729
3348 8729 3349 8733 3347 8734 3345 8731
3336 8742 3369 8774
TIME...MOT...LOC 0102Z 315DEG 20KT 3371 8760
56Special weather statement, Aug 10, 8:46 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 PM CDT MON AUG 10 2015
ALZ022-023-110230-
PICKENS AL-TUSCALOOSA AL-
846 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TUSCALOOSA AND
NORTHEASTERN PICKENS COUNTIES UNTIL 930 PM CDT...
AT 846 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF BERRY TO
NEAR MILLPORT...AND MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GORDO...REFORM...CARROLLTON...ETHELSVILLE...SAMANTHA...BINION CREEK
LANDING...LAKE LURLEEN STATE PARK...TIERCE PATTTON BRIDGE...LAKE
TUSCALOOSA...HIGHWAY 69 BRIDGE...LAKE NICOL PARK...WINDHAM SPRINGS...
NORTH PICKENS AIRPORT...ECHOLA...LUBBUB...MCSHAN...SHAW...MOORES
BRIDGE...LAKE NICOL AND SEXTON BEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3352 8768 3353 8767 3358 8766 3358 8763
3359 8763 3360 8753 3331 8734 3326 8822
3353 8823
TIME...MOT...LOC 0146Z 344DEG 13KT 3355 8760 3352 8813
56Special weather statement, Aug 10, 9:18 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
918 PM CDT MON AUG 10 2015
ALZ034-035-110315-
CHILTON AL-BIBB AL-
918 PM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB AND CHILTON
COUNTIES UNTIL 1015 PM CDT...
AT 917 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COLUMBIANA TO NEAR
CALERA TO 7 MILES NORTHWEST OF ASHBY...AND MOVING SOUTH AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLANTON...CENTREVILLE...JEMISON...THORSBY...WEST BLOCTON...
MAPLESVILLE...BILLINGSLEY...CHILTON COUNTY MOTOR SPORTS PARK...
BRIERFIELD IRONWORKS PARK...TALLADEGA NATIONAL FOREST...POOLES
CROSSROADS...ASHBY...VERBENA...LAY LAKE DAM...PLECHER...GAP OF THE
MOUNTAIN...PARNELL...LAWLEY AND MITCHELL LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3266 8702 3284 8702 3284 8713 3312 8712
3312 8697 3310 8697 3308 8695 3305 8690
3305 8688 3307 8688 3307 8661 3305 8662
3306 8660 3302 8656 3302 8652 3293 8651
3290 8649 3271 8645 3271 8671 3266 8672
TIME...MOT...LOC 0217Z 355DEG 24KT 3315 8664 3307 8680 3307 8704
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:01 PM CDT | Special Weather Statement | BMX | Lamar | 44 min |
| Aug 10, 7:06 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 35 min |
| Aug 10, 7:19 PM CDT | Special Weather Statement | BMX | Talladega | 26 min |
| Aug 10, 7:27 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 63 min |
| Aug 10, 7:33 PM CDT | Special Weather Statement | BMX | Chambers, Randolph | 57 min |
| Aug 10, 7:44 PM CDT | Special Weather Statement | BMX | Talladega | 31 min |
| Aug 10, 7:52 PM CDT | Special Weather Statement | BMX | Lamar | 38 min |
| Aug 10, 7:57 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 63 min |
| Aug 10, 8:02 PM CDT | Special Weather Statement | BMX | Fayette | 43 min |
| Aug 10, 8:09 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Talladega | 29 min |
| Aug 10, 8:15 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 60 min |
| Aug 10, 8:35 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 55 min |
| Aug 10, 8:46 PM CDT | Special Weather Statement | BMX | Pickens | 44 min |
| Aug 10, 8:56 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 64 min |
| Aug 10, 9:11 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| Aug 10, 9:18 PM CDT | Special Weather Statement | BMX | Chilton | 57 min |
| Aug 10, 9:29 PM CDT | Special Weather Statement | BMX | Coosa, Talladega | 31 min |
| Aug 10, 9:34 PM CDT | Special Weather Statement | BMX | Shelby | 26 min |
| Aug 10, 9:42 PM CDT | Special Weather Statement | BMX | Pickens | 63 min |
| Aug 10, 10:16 PM CDT | Special Weather Statement | BMX | Bibb | 44 min |
| Aug 10, 10:41 PM CDT | Special Weather Statement | BMX | Perry | 34 min |
| Aug 10, 10:45 PM CDT | Special Weather Statement | BMX | Hale | 30 min |
| Aug 10, 10:59 PM CDT | Special Weather Statement | BMX | Elmore | 61 min |
| Aug 11, 3:30 PM CDT | Special Weather Statement | BMX | Russell | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.